Percodan Abuse Symptoms

Percodan is a drug prescribed for the treatment of moderate and moderately severe pain; it is mostly prescribed to the elderly, as they are more prone to painful ailments such as cancer. Percodan is actually made up of two other drugs, a narcotic component and a non-narcotic component.

Aspirin, the non-narcotic component is known to be effective as a painkiller as well as fever reliever. It inhibits prostaglandin production in the body thus helping to relieve pain. Oxycodone is the narcotic component is known to cause unpleasant side effects such as dizziness, light-headedness and drowsiness.

It is important to acknowledge that Percodan is highly addictive and with continued usage, an individual will become physically dependent on it. This is common to all narcotics although the extent will vary. When an individual has to start taking Percodan, functioning normally becomes more or less impossible and they need to carry on taking it in order to feel normal.

Percodan Abuse Symptoms

With continued usage, the user will develop a chemical tolerance, meaning that the initial dosage would no longer be sufficient to produce the calming effects. At this point it is important that the individual seeks medical advice on the best way to deal with the pain rather than just going ahead to increase the dose or frequency themselves.

As Percodan is a prescription drug, it is difficult to determine whether a user is in pain and needs it or is abusing the drug. This difficulty is exacerbated by the fact that the drug is often prescribed to the elderly and therefore, some of the signs and symptoms of abuse can be misconstrued as the normal changes that come with age. Again it is important to seek medical advice when an abnormal change to health occurs.

Some of the symptoms of Percodan abuse are nausea, vomiting, drowsiness, dizziness, light-headedness, accidental injury, sedation, constipation, confusion and anxiety, impairment of the individual’s physical and mental capabilities and of course dependency. Euphoric feelings are prevalent although they don’t last for long.

Although these symptoms do not pose any significant threat to the life of the user it should be acknowledged that the effect of overdosing would be much worse. The symptoms of Percodan overdose are a reduced respiratory rate, coma, stupor, clammy skin, hypertension, cardiac arrest, circulatory collapse, and muscle flaccidity; these serious symptoms could result in death.

This underlines the importance of sticking to the doctor’s prescribed dose of Percodan and of seeking the assistance of medical professionals in the case of an overdose. Users should not stop taking Percodan abruptly and should sign into a rehabilitation center (800-303-2482) where qualified practitioners will be able to assist with the whole process.

Leave a Reply